Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atriptla- side-effects
Feb 18, 2011

I was taking Atriptla for three years, the sideeffects at the beginning were the most common and expected, neurological and gastro-intestinal, i.e dizziness, lightheadness, diarhorea. Atriptla did its job, high t-cells and undetectable viral load, but the cost of my niggling symptoms was what I had to pay. I can tell you that symptoms diminished over time but never went away completly. Also, I have never met anyone on Atriptla who reported that the side-effects completly went away, and I know alot of people on this Combination. Fortunately, here in London UK, my HIV Research Consultant has now taken me off Atriptla and given me the new second generation NNRTI Etravirine. Its was like a cloud lifting off my head...no side-effects whatsoever (I didnt get a rash) and the dizziness and diarhrea disappeared over night.I am treatment naive with no resistance. Why don't health providers in the USA start addressing the symptoms of Atriptla by changing people onto the more tolerable and just as effective, if not more effective, Etravirine?

Response from Dr. Henry

Switch studies using etravirine or rilpivirine (latter not yet FDA approved) are under way. Clinicians in US are able and encouraged to switch patients off regimens that continue to cause annoying side effects. For Atripla, in the absence of prior drug resistance, the efavirenz can and is switched to raltegravir, nevirapine, etravirine, a boosted protease inhibitor depending on the individual situation. KH



Previous
epilepsy and hiv
Next
about Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement